Jump to content




Photo
- - - - -

Can ritalin make you tired?


  • Please log in to reply
5 replies to this topic

#1 Izzythekitty

Izzythekitty

    Member

  • Banned
  • Pip
  • 86 posts

Posted 06 June 2009 - 10:52 PM

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??


#2 Inspired_Neurosis

Inspired_Neurosis

    Member

  • Banned
  • Pip
  • 603 posts

Posted 06 June 2009 - 11:02 PM

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??


Ritalin can cause drowsiness. To my knowledge, most ADD medications can cause sexual side effects, but it might be a good idea to look into new meds if Ritalin is interfering with your sleep cycle that much.


#3 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 12788 posts

Posted 06 June 2009 - 11:20 PM

That's a really tiny dose. You might have better luck with more or with another stimulant.

How long after taking it do you feel tired? A lot of times you'll feel tired when it wears off which can be 3-4 hours after you take it.

Some people with ADD do have a paradoxical reaction where stimulants actually make them feel sleepy though.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#4 null0trooper

null0trooper

    Member

  • Member
  • Pip
  • 3928 posts

Posted 07 June 2009 - 12:07 AM

I have been no ritalin for about a month only 10mg. I take it in at 7 am and then I am so tired I go back to bed. I ahve also been having trouble sleeping at night. I this from sleeping so much during the day or the ritalin???? Also I have NO sext drive. are there other add meds that don;t have this side effect??


Loss of libido isn't a common side effect of methylphenidate. I won't pull the PI sheet on Adderall since you've had a bad time on that (and also on Ritalin - why go back on it?) So much for the stimulants.

Both decreased and increased libido were reported with Wellbutrin, as well as "menstrual complaints" (5% vs 1% for placebo). Both increased and decreased libido have been reported with desipramine. Dysmenorrhea (6%) and irregular menstruation (2%) have been reported for Strattera. Just because a med can have a side effect, that doesn't mean that you will have that side effect with that drug.

Wellbutrin XL may be worth considering. There's a good chance it will put you to sleep as well, but you may be able to take it in the evening an hour before bed and still get some benefit during the day. IF it does make you sleepy and evening dosing doesn't work, maybe your doctor would consider having you take it in the morning with a stiff cup of coffee and Provigil?

Proof once again that we are the only adventurers for whom the letters "AD&D" stand for "Attention Deficit Disorder" - Roy Greenhilt, Order of the Stick

Rule your own nation at Cyber Nations, A nation simulation game! Yes, I do waste spend a lot of time on it, especially the Viridian Entente's alliance boards.


#5 Izzythekitty

Izzythekitty

    Member

  • Banned
  • Pip
  • 86 posts

Posted 07 June 2009 - 12:54 AM

I was on welburtin before the dx me bp. I was on 20 mg of ritalin and did not respond well. So he put me down to 10 it doesn't do much. But here is the kicker I can 't sleep even off stims have not slept well. I took the ritalin at night tonight just to see and I am totaly laid back and tired. I also took it with my lethium which i take at ngiht. I can't write or communicate for shit ans you can see. Like someone turned on an idiot light. I Know it is suppose to calm you down but not this much. It seems when it give me energy it makes me a bitch. The sex thing is a prob for my hb, but I don't know if it i isfrom the med or the meds which I would think would help in that area. Or the ptsd nightmares I have been hving. I need to bring this stuff up to my pdoc. shit this med stuff really gets old. I also think I am cycling every two weeks. Because I have the same syptoms of extreme irritablitity, lace of focus and tireness. thanks for the advice



#6 ldo

ldo

    Member

  • Member
  • Pip
  • 1291 posts

Posted 08 June 2009 - 12:15 PM

In my experience, a small amount of stimulant can make me sleep better, while a larger amount will make me focus or feel more energetic. And a bit more can make me anxious. That's mostly with Adderall or Dexedrine. Don't have enough experience with ritalin or focalin to say for sure about them.

What seems to happen is that when I take a small amount I am able to keep my thoughts from spinning around out of control.


I've also, at times, been in a state where I REALLY wanted to either do something useful or take a nap, but not just hang around. I know it sounds paradoxical, and I don't know how to explain it, but I've been there.

If your relationship with Ritalin is like this, maybe there's hope. Particularly if the anxious dose is well above the useful dose. Or maybe you won't have the anxious part. I don't think I did when I was taking Focalin.
dx:
dysthymia, ADD (mostly inattentive)
(dysthymia well treated, ADD not so much)
rx:
dexedrine 5mg three times/day, sorta
back on Prozac, alternating 5 and 7.5mg/day
150mg bupropion sr (generic Welbutrin) daily
clonidine for sleep, I forget how much
various heart/bp/cholesterol meds





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.